# SDR QMLA2016061816067

- Difficulty date: June 18, 2016
- Submitted: June 20, 2016
- Operation: Air carrier
- Aircraft: N103VU
- Make and model: Bolkms BK117C2
- Aircraft serial: 9054
- Aircraft time: 7,439 hours
- System (JASC): 6540 · Tail Rotor Drive Indicating System
- Part: Chip Detector
- Condition: Contaminated
- Location: Tr Gearbox
- Stage of operation: AA
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED TAIL ROTOR GEARBOX CHIP DETECTOR ILLUMINATION.  HE WAS ABLE TO USE THE FUZZ BURNER SUCCESSFULLY 2 TIMES.  AFTER THE THIRD ATTEMPT HE WAS ON APPROACH. UPON MAINTENANCE INSPECTION OF THE TAIL ROTOR GEARBOX CHIP DETECTOR THERE WAS AN ABNORMAL AMOUNT OF FINE PASTE WITH VERY FINE SLIVERS OF METAL IN IT STARTING TO RESEMBLE ITEM G IN AMM 65-32-00, 6-1.  THE GEARBOX WAS FLUSHED, FILLED, AND A PENALTY RUN COMPLETED WITH NO ADDITIONAL DISCREPANCIES. THE ACFT WAS RETURNED TO SERVICE AT THAT TIME.
